Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 31, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 27, 2017, 7:10 PM EDT for Franklin County, Worcester County, Massachusetts. It was in force for 33 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2017, 7:10 PM EDT (23:10 UTC)
- Expired
- Jun 27, 2017, 7:43 PM EDT
- In force
- 33 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Franklin County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 115 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 7:19 PM EDT | TSTM WND DMG | Orange, MA | MULTIPLE TREES DOWN ON WHEELER AVE...TREE DOWN ON HOUSE WITH ROOF DAMAGE ON SUMMER STREET...TREE DOWN ON HOUSE WITH STRUCTURAL DAMAGE ON STONE ROAD...POWER LINES DOWN ON EAST RIVER STREET...LARGE TREE DOWN ON CARS ON RIVER STREET...TREE AND UTILITY POLE DOWN O |
| Jun 27, 7:20 PM EDT | TSTM WND DMG | Athol, MA | LARGE PORTION OF TREE DOWN IN PARKING LOT OF ATHOL SAVINGS BANK. TREE DOWNED ON WIRES. |
| Jun 27, 7:26 PM EDT | TSTM WND DMG | Athol, MA | TREE AND WIRES DOWN ON CHESTNUT HILL AVE. TREE AND WIRES DOWN AT PARTRIDGE HILL AND DANIEL SHAYS ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 1178 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
017
WUUS51 KBOX 272310
SVRBOX
MAC011-027-280000-
/O.NEW.KBOX.SV.W.0031.170627T2310Z-170628T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Taunton MA
710 PM EDT TUE JUN 27 2017
The National Weather Service in Taunton has issued a
* Severe Thunderstorm Warning for...
Northwestern Worcester County in central Massachusetts...
Northeastern Franklin County in western Massachusetts...
* Until 800 PM EDT
* At 709 PM EDT, a severe thunderstorm was located over Wendell, or
near Orange, moving northeast at 30 mph.
HAZARD...50 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Orange, Gardner, Athol, Winchendon, Montague, Templeton,
Ashburnham, Northfield, Erving, Shutesbury, Phillipston, Gill,
Royalston, Petersham, Richmond, New Salem, Wendell and Warwick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for the potential for large hail and damaging
winds. People outside should move immediately to shelter inside a
strong building. Stay away from windows.
&&
LAT...LON 4272 7229 4271 7190 4270 7190 4267 7186
4265 7186 4247 7240 4263 7252 4273 7232
TIME...MOT...LOC 2309Z 242DEG 24KT 4259 7237
HAIL...1.00IN
WIND...60MPH
$$
md2 follow-up statements
169
WWUS51 KBOX 272322
SVSBOX
Severe Weather Statement
National Weather Service Taunton MA
722 PM EDT TUE JUN 27 2017
MAC011-027-280000-
/O.CON.KBOX.SV.W.0031.000000T0000Z-170628T0000Z/
Worcester MA-Franklin MA-
722 PM EDT TUE JUN 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR NORTHWESTERN WORCESTER AND NORTHEASTERN FRANKLIN COUNTIES...
At 722 PM EDT, a severe thunderstorm was located over Orange, moving
northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Spotters have reported significant tree damage in Orange,
MA.
IMPACT...Hail damage to vehicles is possible. Expect damage to trees
and power lines.
Locations impacted include...
Orange, Gardner, Athol, Winchendon, Templeton, Ashburnham,
Northfield, Erving, Phillipston, Royalston, Richmond, New Salem and
Warwick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 4272 7229 4271 7190 4270 7190 4267 7186
4265 7186 4251 7229 4268 7242 4273 7232
TIME...MOT...LOC 2322Z 242DEG 24KT 4263 7226
HAIL...1.00IN
WIND...60MPH
$$
md470
WWUS51 KBOX 272343
SVSBOX
Severe Weather Statement
National Weather Service Taunton MA
743 PM EDT TUE JUN 27 2017
MAC011-027-272353-
/O.CAN.KBOX.SV.W.0031.000000T0000Z-170628T0000Z/
Worcester MA-Franklin MA-
743 PM EDT TUE JUN 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WORCESTER AND
NORTHEASTERN FRANKLIN COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.
LAT...LON 4272 7229 4271 7190 4270 7190 4267 7186
4265 7186 4251 7229 4268 7242 4273 7232
TIME...MOT...LOC 2341Z 242DEG 24KT 4270 7209
$$
mdWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 4:43 PM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 27, 4:43 PM EDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
443 PM EDT Tue Jun 27 2017
.SYNOPSIS...
Upper shortwave and associated jet stream will maintain
showers and thunderstorms through this evening. A few of the
storms may contain gusty winds and small hail. High pressure
builds fair and dry weather for Wednesday. A warming trend
begins for the latter half of the week. Expect summer heat and
humidity from Friday through the weekend. A warm front passes
Thursday night, bringing scattered showers and thunderstorms.
More showers and thunderstorms are possible from Friday through
the weekend. A cold front tries to shift toward the region early
next week.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Showers and thunderstorms have bubbled up and will linger
through the evening. Strong low level winds and cold temps aloft
are contributing to the strength of these storms. SPC has
maintained a Marginal Risk for severe weather for areas west of
I-95. Considering all of this, we will maintain some enhanced
wording for strong winds and small hail in the forecast.
Once the convection dies down, expect dry weather the remainder
of the night. Light winds and mostly clear skies will allow fog
to form in some spots, especially parts of the CT Valley.
Dew points in the upper 40s and 50s should leave room for temps
to cool down into the 50s most places by early morning.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
The upper trough is overhead along with its cold pool. So
continued support for lift. But the airmass will be much drier
with a moist layer limited to the 750-850 mb layer. Expect
diurnal clouds but precip is unlikely. Temps aloft will be
equivalent to 8-10C at 850 mb, supporting max temps 75-80.
High pressure maintains mostly clear skies and light wind should
allow overnight temps to reach the 50s, with lower 60s in the
urban areas.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
Highlights...
* Scattered showers/thunderstorms from Thursday night through
Sunday night
* Very warm, humid conditions return Friday, lasting through
the weekend
Overview...
12Z medium range models and ensembles continue same theme for
summer conditions. Active northern stream in place with a broad
mid level fast flow that looks to continue through the upcoming
weekend at least.
H5 short wave/cutoff low moves out of Saskatchewan and Manitoba
on Thursday, which will push across southern Canada into the
northern Great Lakes through this weekend, then into Quebec
Monday. Weak short waves will move along in the general W-SW
steering flow around the base of the cutoff low through the
broad trough to its S and SW. Will see rounds of scattered
showers/thunderstorms as each short wave moves across. Very
sultry airmass in place thanks to Bermuda high sitting off the
Carolina coast. Will see dewpts rising to the mid-upper 60s late
this week through the weekend. The offshore high and western
Atlantic mid level ridging will cause an approaching cold front
to stall west of the region.
Question will be when the H5 trough will move across the region
early next week. Model solution spread leading to lower
confidence on timing of cold front that may approach around
Monday or the 4th of July.
Details...
Thursday-Thursday night...
High pressure off the mid Atlantic/SE U.S. coast will keep dry
conditions across the region through about midday Thursday. A
warm front will start to approach, with some showers that may
develop across N and W Mass, mainly N of the Mass Pike around or
after 21Z. Will see some more instability start to work into W
Mass/N central CT Thu night as the warm front moves across, so
have included chance thunder from W-E.
Highs Thursday will mainly be in the lower-mid 80s away from
the S coast, only in the 70s along the S coast. Overnight lows
will be in the mid-upper 60s.
Friday through Sunday...
With the ridge in place off the coast, continued SW flow
through this period. Typical summertime airmass in place, with
dewpts up to the mid and upper 60s with a few spots that may
touch 70, along with H85 temps rising to +16C to +18C Fri-Sat.
With the soupy airmass, will likely see nighttime fog develop
mainly around or after midnight as temps fall back close to the
higher dewpts.
Will see scattered showers and thunderstorms from the midday
through evening hours each day, especially across the interior.
Looks like best shot for convection will occur Friday
afternoon/evening, then again Saturday especially over western
areas. The ridge offshore may allow for somewhat drier air and
subsidence to move into coastal areas on Saturday, so could be
drier during the daylight hours. Approaching cold front on
Sunday will trigger another round of convection as well.
Will likely see some brief heavy downpours in some activity
thanks to PWATs increasing to 1.5 to 1.8 inches, especially
Friday afternoon/evening and again Sat night-Sunday.
Some question as to whether some stronger storms will develop
during this timeframe. Will continue to monitor this aspect.
One other issue is possible heat headlines on Fri and Sat, due
to combination of high temps (lower 90s) and dewpts (up to 70
degs). Could reach high indices close to 95, which would trigger
possible advisories. Current forecast suggests lower 90s. Will
monitor this as well.
Monday-Tuesday...
Low confidence on this portion of the forecast due to model
solution spread, mainly with frontal passage. Some question on
frontal passage late Sun night or Mon morning which will wash
out rather quickly as winds shift back to SW during Mon
afternoon. Another front may approach during Tue which may
trigger more convection.
&&
.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Wednesday Night/...High confidence.
This evening and tonight...
Areas of MVFR cigs/vsby in showers/tstms. Hail and strong wind
gusts possible. Showers diminish and skies clear after 02Z/10
PM. Areas of fog possible after midnight with the best chance in
the CT River Valley north of Springfield.
Wednesday...
VFR and drier weather. Showers/tstms will fire again north of
Mass, but all quiet in Southern New England. West-northwest
winds.
Wednesday night...
VFR. Light winds and clearing skies. Patchy fog possible late at
night.
KBOS Terminal...High confidence in TAF. Showers and T-storms
likely this evening. A few of the stronger storms may contain
small hail and gusty winds.
KBDL Terminal...High confidence in TAF. Showers and T-storms
diminish this evening.
Outlook /Thursday through Sunday/...
Thursday...High confidence.
Mainly VFR. Dry through midday, then scattered afternoon/
evening showers across N and W Mass mainly N of the Mass Pike.
Showers/ thunderstorms possible entire region Thu night. Gusty
SW winds to 20- 30 kt developing along the S coast late Thu/Thu
night.
Friday through Sunday...Moderate confidence.
Patchy early morning fog each day with local MVFR-IFR
conditions. Otherwise mainly VFR. Local MVFR-IFR in possible
strong thunderstorms, mainly during the midday through evening
hours.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Wednesday Night/...High confidence.
Tonight...
Showers and thunderstorms over land will move over parts of the
waters this evening. Best chance will be along the Massachusetts
North Shore. Southwest wind continues with gusts between 20 and
25 knots on the southern waters this evening before diminishing.
Small Craft Advisory continues through the evening and then ends
around 8 PM as winds diminish. Seas generally 3 feet or less.
Wednesday and Wednesday night...
Winds become WNW at modest speeds. Seas 3 feet or less.
Outlook /Thursday through Sunday/...
Thursday...Moderate confidence.
Small craft advisories will likely be needed. SW winds will
increase, with gusts to 25-30 kt highest across the southern
outer waters. Seas build to 6 to 8 ft over southern waters Thu
night.
Friday...Moderate confidence.
SW winds continue, gusting to around 25 kt, diminishing after
midnight Fri night. Seas up to 5 to 7 ft. Scattered
thunderstorms, some with reduced visibilities and strong gusty
winds. Patchy late night fog.
Saturday-Sunday...Moderate confidence.
SW winds continue, though diminishing. Seas around 5 ft on the
outer waters Sat, then slowly subside. Patchy late night fog
each night with reduced visibilities. Chance of
showers/thunderstorms.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 8 PM EDT this evening for
ANZ230>237-251.
&&
SYNOPSIS...WTB/EVT
NEAR TERM...WTB
SHORT TERM...WTB
LONG TERM...EVT
AVIATION...WTB/EVT
MARINE...WTB/EVTHazardous weather outlook, Jun 27, 4:16 AM EDT, 14 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Taunton MA 416 AM EDT Tue Jun 27 2017 CTZ002>004-MAZ002>024-026-RIZ001>008-280830- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 416 AM EDT Tue Jun 27 2017 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts except Berkshire County, and Rhode Island. .DAY ONE...Today and Tonight. Scattered thunderstorms will develop this afternoon with a few strong to severe storms possible. Main risks are gusty winds and hail. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Active weather pattern which may result in a few strong storms Friday into Sunday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ230>237-250-251-254>256-280830- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 416 AM EDT Tue Jun 27 2017 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Today and Tonight. Scattered thunderstorms will develop this afternoon and may impact near shore eastern waters. A few strong to severe storms are possible. Main risks are gusty winds and hail. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Jun 27, 6:05 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Taunton MA 605 PM EDT TUE JUN 27 2017 CTZ002-003-272300- Hartford CT-Tolland CT- 605 PM EDT TUE JUN 27 2017 ...Strong Thunderstorm in northwestern Tolland and central Hartford Counties... At 604 PM EDT, Doppler radar was tracking a strong thunderstorm over West Hartford, moving northeast at 20 mph. Hail up to dime size and winds in excess of 30 mph will accompany this storm. Locations impacted include... Hartford, New Britain, West Hartford, Manchester, East Hartford, Enfield, Glastonbury, Newington, Vernon, Windsor, Wethersfield, South Windsor, Farmington, Simsbury, Bloomfield, Berlin, Rocky Hill, Avon, Plainville and Suffield. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. Do not drive through flooded roads or underpasses. Avoid low lying areas near small streams. These storms may intensity and become capable of producing damage. Stay tuned for updated statements and possible warnings. && LAT...LON 4162 7277 4175 7293 4203 7253 4202 7212 TIME...MOT...LOC 2204Z 227DEG 16KT 4174 7278 md
Special weather statement, Jun 27, 6:17 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Taunton MA
617 PM EDT TUE JUN 27 2017
MAZ004-009>011-272300-
Western Hampden MA-Eastern Hampden MA-Northern Worcester MA-
Eastern Hampshire MA-
617 PM EDT TUE JUN 27 2017
...Strong Thunderstorm in northeastern Tolland...southwestern
Worcester...southeastern Hampshire...southeastern Franklin and
Hampden Counties...
At 617 PM EDT, Doppler radar was tracking strong thunderstorms near
Southampton, or Holyoke, moving northeast at 35 mph.
Hail up to nickel size and winds in excess of 30 mph will accompany
this storm.
Locations impacted include...
Springfield, Chicopee, Westfield, Holyoke, Amherst, Agawam, West
Springfield, Ludlow, South Hadley, Easthampton, Longmeadow, East
Longmeadow, Belchertown, Wilbraham, Palmer, Spencer, Ware, Southwick,
Sturbridge and Monson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
These storms may intensity and become capable of producing damage.
Stay tuned for updated statements and possible warnings.
&&
LAT...LON 4239 7236 4230 7236 4232 7233 4235 7231
4241 7231 4245 7226 4224 7199 4217 7203
4217 7207 4215 7210 4216 7211 4216 7213
4203 7214 4205 7304
TIME...MOT...LOC 2217Z 244DEG 29KT 4220 7270
mdLocal storm report, Jun 27, 6:23 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
623 PM EDT TUE JUN 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM TSTM WND DMG WESTFORD 42.58N 71.43W
06/27/2017 MIDDLESEX MA AMATEUR RADIO
TREE DOWN IN ROAD ON CHILDRESS STREET
0239 PM FLOOD SHREWSBURY 42.30N 71.72W
06/27/2017 WORCESTER MA AMATEUR RADIO
RIGHT LANE OF MAPLE AVENUE FLOODED AND IMPASSABLE
0247 PM HAIL AGAWAM 42.07N 72.62W
06/27/2017 M0.75 INCH HAMPDEN MA TRAINED SPOTTER
0252 PM HAIL WEST SPRINGFIELD 42.12N 72.65W
06/27/2017 M0.75 INCH HAMPDEN MA AMATEUR RADIO
0253 PM HAIL LONGMEADOW 42.05N 72.57W
06/27/2017 M0.90 INCH HAMPDEN MA AMATEUR RADIO
0253 PM HAIL LONGMEADOW 42.05N 72.57W
06/27/2017 M0.90 INCH HAMPDEN MA AMATEUR RADIO
NICKEL SIZE HAIL ON ROUTE 5
0300 PM HAIL SPRINGFIELD 42.12N 72.54W
06/27/2017 M0.90 INCH HAMPDEN MA TRAINED SPOTTER
0305 PM HAIL WILBRAHAM 42.14N 72.44W
06/27/2017 M0.90 INCH HAMPDEN MA TRAINED SPOTTER
0315 PM HAIL SPRINGFIELD 42.12N 72.54W
06/27/2017 M1.00 INCH HAMPDEN MA TRAINED SPOTTER
0320 PM HAIL WILBRAHAM 42.14N 72.44W
06/27/2017 M0.90 INCH HAMPDEN MA TRAINED SPOTTER
0326 PM FLOOD SHREWSBURY 42.30N 71.72W
06/27/2017 WORCESTER MA AMATEUR RADIO
SIGNIFICANT FLOODING ON OAK STREET
0332 PM FLOOD MAYNARD 42.43N 71.46W
06/27/2017 MIDDLESEX MA AMATEUR RADIO
STREET FLOODING ON ROUTE 27
0349 PM FLOOD WEST BOYLSTON 42.37N 71.78W
06/27/2017 WORCESTER MA AMATEUR RADIO
SECTION OF ROUTE 12 FLOODED
0355 PM HAIL HUDSON 42.39N 71.56W
06/27/2017 M1.00 INCH MIDDLESEX MA AMATEUR RADIO
0356 PM HAIL SPENCER 42.24N 71.99W
06/27/2017 M0.90 INCH WORCESTER MA AMATEUR RADIO
0358 PM HAIL SPENCER 42.24N 71.99W
06/27/2017 M0.90 INCH WORCESTER MA AMATEUR RADIO
HAIL COVERING GROUND
0400 PM HAIL LEICESTER 42.25N 71.90W
06/27/2017 M1.00 INCH WORCESTER MA AMATEUR RADIO
0401 PM HAIL LEICESTER 42.25N 71.90W
06/27/2017 M1.25 INCH WORCESTER MA AMATEUR RADIO
0405 PM HAIL NEW BRITAIN 41.68N 72.79W
06/27/2017 M0.75 INCH HARTFORD CT AMATEUR RADIO
0410 PM HAIL CLINTON 42.42N 71.69W
06/27/2017 M0.90 INCH WORCESTER MA AMATEUR RADIO
0418 PM HAIL WORCESTER 42.27N 71.81W
06/27/2017 M0.90 INCH WORCESTER MA AMATEUR RADIO
0419 PM HAIL BOLTON 42.43N 71.60W
06/27/2017 M0.75 INCH WORCESTER MA AMATEUR RADIO
0426 PM FLOOD WORCESTER 42.27N 71.81W
06/27/2017 WORCESTER MA AMATEUR RADIO
SIGNIFICANT FLOODING ON EAST MOUNTAIN STREET AT ROUTE
70
0428 PM TSTM WND DMG BOYLSTON 42.35N 71.73W
06/27/2017 WORCESTER MA AMATEUR RADIO
LARGE LIMB DOWN ON MAIN STREET
0452 PM HAIL ASHFORD 41.87N 72.12W
06/27/2017 M1.00 INCH WINDHAM CT PUBLIC
0452 PM HAIL STOW 42.43N 71.50W
06/27/2017 M1.00 INCH MIDDLESEX MA AMATEUR RADIO
0455 PM HAIL HUDSON 42.39N 71.56W
06/27/2017 M1.00 INCH MIDDLESEX MA AMATEUR RADIO
0500 PM TSTM WND DMG CONCORD 42.45N 71.35W
06/27/2017 MIDDLESEX MA AMATEUR RADIO
TREE DOWN ON RIDGEWOOD ROAD
0505 PM HAIL BILLERICA 42.55N 71.27W
06/27/2017 M0.75 INCH MIDDLESEX MA AMATEUR RADIO
0514 PM HAIL TEWKSBURY 42.62N 71.23W
06/27/2017 M0.75 INCH MIDDLESEX MA AMATEUR RADIO
0526 PM FLOOD CONCORD 42.45N 71.35W
06/27/2017 MIDDLESEX MA AMATEUR RADIO
SHIRLEY STREET FLOODED AND IMPASSABLE
0530 PM HAIL PEABODY 42.53N 70.97W
06/27/2017 M0.75 INCH ESSEX MA AMATEUR RADIO
0530 PM TSTM WND DMG PEABODY 42.53N 70.97W
06/27/2017 ESSEX MA AMATEUR RADIO
LARGE TREE LIMB DOWN ON FAIRVIEW AVENUE
0533 PM HAIL WEBSTER 42.05N 71.87W
06/27/2017 M0.90 INCH WORCESTER MA TRAINED SPOTTER
0534 PM HAIL MIDDLETON 42.60N 71.02W
06/27/2017 M0.90 INCH ESSEX MA AMATEUR RADIO
HAIL COVERING GROUND AND MAKING ROADS SLICK
0542 PM TSTM WND DMG BEVERLY 42.56N 70.84W
06/27/2017 ESSEX MA AMATEUR RADIO
TREE DOWN NEAR ENDICOTT COLLEGE
0544 PM TSTM WND DMG HAMILTON 42.62N 70.87W
06/27/2017 ESSEX MA AMATEUR RADIO
TREE DOWN ON WOODBURY STREET
0544 PM FLOOD GROVELAND 42.75N 71.03W
06/27/2017 ESSEX MA AMATEUR RADIO
MINOR FLOODING ON CENTER AT SCHOOL STREET
0546 PM FLOOD LYNNFIELD 42.54N 71.04W
06/27/2017 ESSEX MA AMATEUR RADIO
6-12 INCHES OF WATER ON MAIN STREET NEAR WING ROAD
0547 PM FLOOD MIDDLETON 42.60N 71.02W
06/27/2017 ESSEX MA AMATEUR RADIO
12 INCHES OF WATER ON BOSTON STREET
0554 PM HAIL NORTHBRIDGE 42.15N 71.65W
06/27/2017 M0.75 INCH WORCESTER MA AMATEUR RADIO
0556 PM HAIL WHITINSVILLE 42.11N 71.67W
06/27/2017 M0.75 INCH WORCESTER MA AMATEUR RADIO
0615 PM HAIL WEST HARTFORD 41.77N 72.75W
06/27/2017 M0.90 INCH HARTFORD CT BROADCAST MEDIA
&&
JEOSpecial weather statement, Jun 27, 6:34 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Taunton MA
634 PM EDT TUE JUN 27 2017
MAZ002>004-008>010-272330-
Western Franklin MA-Western Hampshire MA-Western Hampden MA-
Northern Worcester MA-Eastern Franklin MA-Eastern Hampshire MA-
634 PM EDT TUE JUN 27 2017
...Strong Thunderstorm in northwestern Worcester...Hampshire...
Franklin and northwestern Hampden Counties...
At 633 PM EDT, Doppler radar was tracking a strong thunderstorm over
Westhampton, or near Northampton, moving east at 45 mph.
Hail up to dime size and winds in excess of 30 mph will accompany
this storm.
Locations impacted include...
Holyoke, Amherst, Northampton, Greenfield, Orange, Deerfield,
Gardner, South Hadley, Easthampton, Athol, Winchendon, Montague,
Templeton, Westminster, Ashburnham, Rindge, Southampton, Hadley,
Hubbardston and Sunderland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
These storms may intensity and become capable of producing damage.
Stay tuned for updated statements and possible warnings.
&&
LAT...LON 4273 7233 4272 7205 4256 7188 4241 7231
4234 7231 4231 7235 4239 7237 4216 7287
4252 7298 4255 7298
TIME...MOT...LOC 2233Z 249DEG 38KT 4234 7279
mdSpecial weather statement, Jun 27, 6:38 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Taunton MA
638 PM EDT TUE JUN 27 2017
MAZ007-014-015-272315-
Eastern Essex MA-Suffolk MA-Southeast Middlesex MA-
638 PM EDT TUE JUN 27 2017
...Strong Thunderstorms Developing in northern Norfolk...Suffolk...
south central Essex and east central Middlesex Counties COUNTIES...
At 638 PM EDT, Doppler radar was tracking a thunderstorm over
Watertown, moving northeast at 40 mph.
Pea size hail and winds in excess of 30 mph will accompany this
storm.
Locations impacted include...
Boston, Cambridge, Lynn, Newton, Somerville, Waltham, Malden,
Brookline, Medford, Revere, Peabody, Arlington, Everett, Salem,
Woburn, Chelsea, Watertown, Lexington, Melrose and Saugus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Winds may be strong enough to produce minor damage, such as a few
downed branches.
These storms may intensity and become capable of producing damage.
Stay tuned for updated statements and possible warnings.
&&
LAT...LON 4249 7080 4247 7082 4244 7091 4241 7090
4242 7095 4235 7093 4228 7119 4232 7123
4233 7127 4234 7126 4240 7128 4242 7127
4251 7113 4250 7110 4257 7104 4257 7100
TIME...MOT...LOC 2238Z 239DEG 33KT 4236 7118
mdSpecial weather statement, Jun 27, 6:43 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Taunton MA
643 PM EDT TUE JUN 27 2017
CTZ002>004-MAZ012-272330-
Hartford CT-Tolland CT-Windham CT-Southern Worcester MA-
643 PM EDT TUE JUN 27 2017
...Strong Thunderstorm in Windham...Tolland...southeastern Hartford
and south central Worcester Counties...
At 643 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Stafford to Rocky Hill to near Cheshire.
Movement was east at 20 mph.
Hail up to nickel size and winds in excess of 30 mph will accompany
these storms.
Locations impacted include...
Meriden, Manchester, East Hartford, Glastonbury, Newington, Vernon,
Wethersfield, Mansfield, South Windsor, Windham, Colchester, Berlin,
Rocky Hill, Willimantic, Killingly, Webster, Southbridge, Ellington,
Tolland and Cromwell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Winds may be strong enough to produce minor damage, such as a few
downed branches.
These storms may intensity and become capable of producing more
damage. Stay tuned for updated statements and possible warnings.
&&
LAT...LON 4202 7229 4203 7213 4216 7211 4219 7194
4201 7180 4167 7206 4165 7209 4166 7216
4171 7224 4167 7227 4164 7233 4160 7234
4158 7246 4165 7251 4163 7271 4158 7276
4155 7282 4157 7284 4155 7287
TIME...MOT...LOC 2243Z 263DEG 17KT 4195 7231 4165 7268 4146 7293
mdThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 4:03 AM EDT | Small Craft Advisory | BOX | 15 hr | |
| Jun 27, 1:40 PM EDT | Special Weather Statement | BOX | Worcester | 50 min |
| Jun 27, 2:03 PM EDT | Special Weather Statement | BOX | Worcester | 42 min |
| Jun 27, 2:07 PM EDT | Special Weather Statement | BOX | Hampden | 53 min |
| Jun 27, 2:22 PM EDT | Special Weather Statement | BOX | Middlesex | 53 min |
| Jun 27, 2:44 PM EDT | Special Weather Statement | BOX | Middlesex | 31 min |
| Jun 27, 2:49 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire, Worcester | 41 min |
| Jun 27, 3:16 PM EDT | Special Weather Statement | BOX | Worcester | 59 min |
| Jun 27, 3:28 PM EDT | Special Weather Statement | BOX | Middlesex | 32 min |
| Jun 27, 3:32 PM EDT | Special Weather Statement | BOX | Hampden | 43 min |
| Jun 27, 3:37 PM EDT | Areal Flood Advisory | BOX | Middlesex, Worcester | 113 min |
| Jun 27, 3:39 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 51 min |
| Jun 27, 4:12 PM EDT | Special Weather Statement | BOX | Middlesex | 48 min |
| Jun 27, 4:43 PM EDT | Special Weather Statement | BOX | Essex | 47 min |
| Jun 27, 4:46 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex | 29 min |
| Jun 27, 5:27 PM EDT | Special Weather Statement | BOX | Essex | 33 min |
| Jun 27, 5:41 PM EDT | Special Weather Statement | BOX | Hampshire | 49 min |
| Jun 27, 5:52 PM EDT | Special Marine Warning | BOX | 53 min | |
| Jun 27, 6:17 PM EDT | Special Weather Statement | BOX | Hampden | 43 min |
| Jun 27, 6:34 PM EDT | Special Weather Statement | BOX | Franklin, Hampshire | 56 min |
| Jun 27, 6:38 PM EDT | Special Weather Statement | BOX | Suffolk | 37 min |
| Jun 27, 7:17 PM EDT | Special Weather Statement | BOX | Worcester | 43 min |
| Jun 27, 7:56 PM EDT | Severe Thunderstorm Warning | BOX | Norfolk, Worcester | 49 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.